Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 159, NWS Tulsa, OK

July 26, 2012Latimer County, LeFlore County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 26, 2012, 4:22 PM CDT for Latimer County, LeFlore County, Oklahoma. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2012, 4:22 PM CDT (21:22 UTC)
Expired
Jul 26, 2012, 4:42 PM CDT
In force
20 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Latimer County, OK, LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 76 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 9.4 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2012-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1048 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2012-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1048 J/kg
Mixed-layer CIN
-204 J/kg
Mixed-layer LCL
1471 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

740 
WUUS54 KTSA 262122
SVRTSA
OKC077-079-262200-
/O.NEW.KTSA.SV.W.0159.120726T2122Z-120726T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
422 PM CDT THU JUL 26 2012

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LATIMER COUNTY IN SOUTHEAST OKLAHOMA
  WESTERN LE FLORE COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 500 PM CDT

* AT 420 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES EAST OF
  DAMON...MOVING EAST AT 30 MPH.

  STORM HAZARDS INCLUDE...
  WIND GUSTS TO 60 MPH...

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  BENGAL...RED OAK AND FANSHAWE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3502 9488 3482 9482 3471 9527 3491 9535
TIME...MOT...LOC 2123Z 257DEG 25KT 3484 9521

$$
1 follow-up statement
214 
WWUS54 KTSA 262142 RRA
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
442 PM CDT THU JUL 26 2012

OKC077-079-262153-
/O.CAN.KTSA.SV.W.0159.000000T0000Z-120726T2200Z/
LE FLORE OK-LATIMER OK-
442 PM CDT THU JUL 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LATIMER AND WESTERN LE
FLORE COUNTIES IS CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

GUSTY WINDS AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS
STORM.

LAT...LON 3502 9488 3482 9482 3471 9527 3491 9535
TIME...MOT...LOC 2143Z 257DEG 25KT 3487 9504

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:50 PM CDT, 32 minutes earlier.

Area forecast discussion, Jul 26, 3:50 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
350 PM CDT THU JUL 26 2012

.DISCUSSION...
LINE OF THUNDERSTORMS EXTENDING ACROSS NW ARKANSAS WITH MORE
SCATTERED ACTIVITY INTO EASTERN OKLAHOMA BEGINNING TO PROPAGATE
SOUTHEAST. SHOULD CONTINUE TO SEE ADDITIONAL DEVELOPMENT IN THIS
GENERAL ZONE THROUGH THE EVENING WITH LESSER CHANCES ACROSS NE
OKLAHOMA...THOUGH MCV CURRENTLY CENTERED NEAR KPNC MAY TRIGGER AT
LEAST ISOLATED STORMS AS IT MOVES EAST. REGIONAL MESONANLYSIS
INDICATES DCAPES 1200-1500 GENERALLY NEAR AND SOUTH OF I-44 AND
LOCALLY PRODUCED SIGNIFICANT WIND GRIDS SHOWING VERY HIGH VALUES
IN THIS AREA AS WELL...THUS THE THREAT OF DAMAGING DOWNBURSTS
RELATIVELY HIGH. GRADUAL SHIFT SOUTH EXPECTED TONIGHT.

CURRENT HEAT ADVISORY SET TO EXPIRE AT 02Z AND THE PRESENT
CONFIGURATION WELL SUPPORTED BY AFTERNOON HEAT INDICES. WILL LOOK
AND SEE JUST BEFORE ISSUANCE WHETHER ANY COUNTIES CAN BE DROPPED
AS STORMS ONGOING IN PARTS OF THE ADVISORY AREA. COOLER OVERNIGHT
LOWS TONIGHT WITH MOST AREAS DROPPING NEAR OR BELOW 75.

BOUNDARY ASSOCIATED WITH CURRENT CONVECTION WILL DROP FARTHER SOUTH
FRIDAY WITH THREAT OF THUNDERSTORMS REMAINING SOUTH OF I-40.
INCREASE IN CLOUDS AND POTENTIAL RAINFALL FOOTPRINT WILL KEEP TEMPS
DOWN IN THAT AREA...BUT TEMPS WILL HEAT UP AGAIN ACROSS THE NORTH
AND WILL BE NEAR HEAT ADVISORY LEVELS FOR A TIME FRIDAY AFTERNOON.
SITUATION IS MARGINAL AT THIS POINT AS DEW POINTS ARE LIKELY TO
FALL OFF IN THE AFTERNOON AND THUS HEAT INDEX MAY BE CLOSE OR EVEN
SLIGHTLY BELOW ACTUAL TEMPS. NOT QUITE ENOUGH CONFIDENCE TO ISSUE
AN ADVISORY AS A RESULT.

UPPER LEVEL RIDGE RE-ASSERTS ITSELF BY THE WEEKEND WITH TRIPLE
DIGIT HEAT BECOMING LIKELY FOR SEVERAL DAYS INTO EARLY NEXT WEEK.
EXCESSIVE HEAT HEADLINES WILL BE LIKELY OVER MUCH OF THE AREA
DURING THIS TIME. SMALL CHANCES OF CONVECTION ALONG EASTERN
PERIPHERY OF THE RIDGE COULD IMPACT NW ARKANSAS BUT PROBABILITY
TOO LO2W TO MENTION IN FORECAST AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   78 102  79 104 /  30  10  10  10
FSM   78  99  77 103 /  60  30  10  10
MLC   76  96  76 102 /  60  20   0  10
BVO   70 103  74 105 /  20  10  10  10
FYV   69  98  71 100 /  50  20   0  10
BYV   69  98  71 100 /  50  20   0  10
MKO   76 100  75 102 /  50  20  10  10
MIO   73 101  75 103 /  20  10   0  10
F10   75 100  75 103 /  40  20   0  10
HHW   77  95  74 100 /  60  50  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 9 PM THURSDAY FOR OKZ049-OKZ053-OKZ065-
     OKZ066-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...HEAT ADVISORY UNTIL 9 PM THURSDAY FOR ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...30
LONG TERM....14
Hazardous weather outlook, Jul 26, 1:23 PM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
123 PM CDT THU JUL 26 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-270630-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
123 PM CDT THU JUL 26 2012

...SEVERE WEATHER CHANCES THIS AFTERNOON ALONG WITH DANGEROUS HEAT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER 3 PM.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...ELEVATED.
	AREA...ALONG AND SOUTH OF INTERSTATE 40.
	ONSET...ONGOING.

DISCUSSION...
SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS PARTS OF NORTHEAST
OKLAHOMA THIS AFTERNOON AS A FRONTAL BOUNDARY MOVED INTO THE
REGION. THIS BOUNDARY IS EXPECTED TO CONTINUE TO PUSH INTO THE
REGION WITH THUNDERSTORMS CHANCES CONTINUING INTO THE OVERNIGHT
HOURS. SOME OF THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO
BECOME SEVERE WITH DAMAGING DOWNBURST WINDS IN EXCESS OF 70 MPH
BEING THE MAIN THREAT. THE GREATER CHANCES LOOK TO BE ACROSS EAST
CENTRAL AND SOUTHEAST OKLAHOMA AND ALSO WEST CENTRAL
ARKANSAS...WHERE TEMPERATURES HAVE ALREADY CLIMBED INTO THE UPPER
90S. A HEAT ADVISORY IS IN EFFECT FOR THESE LOCATIONS WHERE HEAT
INDICES OF AROUND 105 TO NEAR 110 DEGREES WILL BE POSSIBLE.

WITH THE HOT TEMPERATURES AND DROUGHT CONDITIONS...VERY HIGH FIRE
DANGERS CONTINUE ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
THE GREATEST FIRE SPREAD POTENTIAL IS EXPECTED TO BE ALONG AND
SOUTH OF INTERSTATE 40...WHERE HIGHER TEMPERATURES HAVE BEEN
OBSERVED THIS AFTERNOON. FIRE CONDITIONS SHOULD DECREASE OVERNIGHT
WITH THE THUNDERSTORM CHANCES AND RECOVERING RELATIVE HUMIDITY
VALUES.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE LOCAL SPOTTER NETWORK MAY BE NEEDED...PRIMARILY
TO RELAY ANY DOWNBURST WIND DAMAGE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER
         POTENTIAL...DANGEROUS HEAT POTENTIAL.
SATURDAY THROUGH WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL...
                             DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL REMAIN PROBABLE FRIDAY AS THE FRONTAL
BOUNDARY MOVES THROUGH THE REGION. GREATER THUNDERSTORM CHANCES
ARE EXPECTED TO BE MAINLY ALONG AND SOUTH OF INTERSTATE 40...WHILE
DANGEROUS HEAT AND VERY HIGH FIRE DANGERS ARE POSSIBLE NORTH OF
INTERSTATE 40.

HIGH PRESSURE SETS BACK UP OVER THE SOUTHERN PLAINS DURING THE
WEEKEND AND THE FIRST HALF OF THE NEXT WORK WEEK. THIS WILL ALLOW
FOR HIGHS BACK OVER THE TRIPLE DIGIT MARK TO BE COMMON AND VERY
HIGH FIRE DANGERS WITHIN ONGOING DROUGHT CONDITIONS TO CONTINUE
THROUGHOUT THE REGION.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EXCESSIVE HEAT RELATED RESPONSES ARE POSSIBLE AS ANOTHER
PROLONGED STRETCH OF HEAT IS CURRENTLY FORECAST.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Jul 26, 3:36 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
336 PM CDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND DMG     FAYETTEVILLE            36.06N 94.16W
07/26/2012                   WASHINGTON         AR   PUBLIC

            TREE DOWN NEAR THE INTERSECTION OF MAPLE AND MISSION

&&

BAS
Local storm report, Jul 26, 3:58 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
358 PM CDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0231 PM     TSTM WND DMG     8 E ROGERS              36.33N 93.97W
07/26/2012                   BENTON             AR   EMERGENCY MNGR

            TREES DOWN ON RAMBO ROAD EAST OF ROGERS.

&&

LACY
Local storm report, Jul 26, 4:01 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
401 PM CDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0326 PM     TSTM WND DMG     MAYFIELD                36.13N 93.94W
07/26/2012                   WASHINGTON         AR   LAW ENFORCEMENT

            TREES DOWN AT STATE HIGHWAY 45 AND 303.

&&

BAS
Local storm report, Jul 26, 4:14 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
414 PM CDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND DMG     ELKINS                  36.00N 94.01W
07/26/2012                   WASHINGTON         AR   PUBLIC

            LARGE TREE LIMBS DOWN...WINDS ESTIMATED AT 70 MPH.

&&

BAS
Special weather statement, Jul 26, 4:16 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
416 PM CDT THU JUL 26 2012

ARZ019-029-OKZ072-076-262215-
CRAWFORD AR-LE FLORE OK-SEBASTIAN AR-SEQUOYAH OK-
416 PM CDT THU JUL 26 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     SOUTHERN CRAWFORD

IN WEST CENTRAL ARKANSAS
     SEBASTIAN

IN SOUTHEAST OKLAHOMA
     EASTERN LE FLORE

IN EAST CENTRAL OKLAHOMA
     SOUTHEASTERN SEQUOYAH

AT 415 PM CDT...SCATTERED THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES WEST OF COTTONWOOD TO 35 MILES WEST OF
HODGEN...MOVING EAST AT 15 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3507 9423 3497 9422 3495 9429 3494 9435
      3495 9436 3492 9444 3459 9445 3459 9469
      3545 9469 3545 9419 3508 9419
TIME...MOT...LOC 2115Z 270DEG 11KT 3536 9458 3479 9523
Special weather statement, Jul 26, 4:19 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
419 PM CDT THU JUL 26 2012

OKZ049-073>076-262145-
HASKELL OK-LATIMER OK-LE FLORE OK-PITTSBURG OK-PUSHMATAHA OK-
419 PM CDT THU JUL 26 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     SOUTHEASTERN HASKELL...WESTERN LE FLORE...SOUTHEASTERN
     PITTSBURG...NORTHERN PUSHMATAHA AND LATIMER

AT 419 PM CDT...SSCATTERED THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MILTON TO 4 MILES SOUTH OF DAMON TO 15 MILES SOUTHWEST
OF STANLEY...MOVING EAST AT 30 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 50 MPH.

LAT...LON 3450 9579 3451 9578 3451 9568 3459 9568
      3459 9570 3460 9571 3520 9488 3532 9469
      3458 9470 3445 9579
TIME...MOT...LOC 2119Z 249DEG 25KT 3517 9485 3481 9529
          3446 9569

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 3:11 AM CDTHeat AdvisoryTSAChoctaw, Haskell, Latimer, McIntosh, Muskogee, Okfuskee and 3 more16 hr
Jul 26, 2:13 PM CDTSpecial Weather StatementTSAMuskogee32 min
Jul 26, 2:27 PM CDTSevere Thunderstorm WarningTSAMuskogee, Wagoner63 min
Jul 26, 2:31 PM CDTSevere Thunderstorm WarningTSAAdair59 min
Jul 26, 3:14 PM CDTSevere Thunderstorm WarningTSAAdair61 min
Jul 26, 3:18 PM CDTSpecial Weather StatementTSAMuskogee57 min
Jul 26, 4:19 PM CDTSpecial Weather StatementTSALatimer26 min
Jul 26, 4:27 PM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah63 min
Jul 26, 4:40 PM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Sequoyah35 min
Jul 26, 4:44 PM CDTSpecial Weather StatementTSAWashington31 min
Jul 26, 5:08 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore, Pushmataha67 min
Jul 26, 5:47 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg58 min
Jul 26, 6:15 PM CDTSpecial Weather StatementTSAChoctaw60 min
Jul 26, 6:26 PM CDTSpecial Weather StatementTSAOkfuskee34 min
Jul 26, 6:28 PM CDTSpecial Weather StatementTSAOkmulgee32 min
Jul 26, 6:32 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee, Okmulgee58 min
Jul 26, 6:37 PM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha68 min
Jul 26, 6:45 PM CDTSevere Thunderstorm WarningTSALatimer, Pittsburg60 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.